Jump to content

Photo

Should I Switch From Yaz Or Stay On It?


3 replies to this topic

#1 Buble Kinda Day

Buble Kinda Day

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Gender:Female
  • Joined: 16-October 13

Posted 23 March 2014 - 04:27 PM

I was on a generic for Aviane for 4 months and as it did give me a little initial breakout, I noticed a difference right away in my skin. Before that I had been off of birth control for a year and that caused some acne. None of the healthy stuff like eating organic did enough to get clear skin so back to birth control I went. I'm in college so I didn't want to have acne and be depressed and be too self-conscious to meet people (I'm already shy!). So anyways Aviane was helping in the beginning when I started it in the summer, but then all of a sudden I got a pimple on the right corner of my mouth and it would heal and then come up again in the same spot and became a cyst underneath the skin...then that erupted and fast forward 5 months later I still have this underground pimple thing or whatever it is that's red and I've been on yaz for going on 6 months now because the longer I took Aviane it seemed to be giving me more skin problems and I didn't want to deal with scaring! My acne is only around my mouth - only right side too which is weird. Wouldn't Yaz have done more by now? I thought maybe it wasn't even a pimple so I saw a dermatologist and was given antibiotics as she said "your acne won't clear up with birth control alone." I have always been against antibiotics. I took them for 3-4 months and it did clear up redness around the mouth, but that's it and I just stopped on my own because it made me feel bloated and huge. I still don't feel completely better, but it's only been 2 weeks or so. What I want to know is should I stay on Yaz longer or switch? I'm not completely satisfied with it. I should add that with birth control I don't seem to have the issue with moodiness or craziness. All I care about is protection, good for acne and won't make me bloated. I'm thinking of maybe trying Ortho-Cyclen. I've only tried monophasic pills - Aviane and Yaz. When I was in high school though I was on Aviane and it worked great with the exception of some depression. I had great skin, never had acne until I stopped that birth control...I thought going back on it later on would still give me the same effect. Maybe it was because they gave me a different generic I don't know. I'm also freaked out from all the terrible stuff I've heard about Yaz. It may be a good idea to get off...do you think it would make a difference when I only have one problem area (around mouth) if I stay on it longer than 6 months?? I do wear cover-up on spots - Jane Iredale that is recommended by dermatologists, I remove makeup every night, wash it with cetaphil and noxema and have been doing microdermabrasion as well. I don't have severe acne as you can tell, but I am very particular...hopefully other people understand what I mean. Did anyone taking yaz feel a burning sensation when there's a breakout coming on? It doesn't come to a head but gets red and it's very strange...I'm thinking Ortho Cyclen would be the next best thing?? If it was the right birth control wouldn't I have no acne? If the spots around my mouth haven't gone away does that mean the hormones aren't right? I don't know what to do...



#2 dunedain

dunedain

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 306
    Likes: 56
About Me
  • Gender:Female
  • Joined: 11-February 13

Achievements

     

Posted 23 March 2014 - 05:25 PM

Maybe your acne isn't completely hormonal? I still get the occasional spot on birth control and I've been on Diane for 8 months now. Also your derm is right, sometimes birth control alone isn't enough to get rid of your acne. A lot of people use it in conjunction with other hormonal treatments like spiro, or antibiotics like your derm gave you. I'm not sure if switching to Ortho Cyclen would be a great idea to be honest, because I'd be worried about getting an initial breakout with the switch. 

 

Have you tried any topicals for that area? 



#3 Buble Kinda Day

Buble Kinda Day

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Gender:Female
  • Joined: 16-October 13

Posted 23 March 2014 - 06:24 PM

Yeah but do your spots actually go away? Mine just stay or they pop up and heal but leave a red mark. I have quite mild acne so I think it's crazy to have to go on something else with the birth control. The antibiotics for that short time probably ruined my gut health...I have some erythromycin with benzoyl peroxide topical, but don't use it much. It makes my skin dry and that makes it more noticeable around the problem areas. Topicals don't seem to do much for me. Usually the less stuff I put on my skin, the better. I just want clear skin and be able to go to the gym everyday. I know it would help my skin to go to the gym and I loveee working out, but I just can't do it the way it is :( And I don't want to wear cover up there in case it makes it worse..



#4 Buble Kinda Day

Buble Kinda Day

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Gender:Female
  • Joined: 16-October 13

Posted 05 April 2014 - 04:59 PM

I just think that yaz sucks and I'm going to switch :/ I wonder why yaz is even helpful for skin when it has more progestin? I don't think that's agreeing with me. I hate that I stay on a pill for so long to see if it'll magically clear up one day but it doesn't. I should probably be able to tell in the beginning if it works or not.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users